alexa
Reach Us +44-7482878454
Etravirine Induced Severe Hypersensitivity Reaction and Fulminant Hepatitis: A Case Report and Review of the Literature | OMICS International | Abstract
ISSN 2155-6113

Journal of AIDS & Clinical Research
Open Access

Like us on:

Our Group organises 3000+ Global Conferenceseries Events every year across USA, Europe & Asia with support from 1000 more scientific Societies and Publishes 700+ Open Access Journals which contains over 50000 eminent personalities, reputed scientists as editorial board members.

Open Access Journals gaining more Readers and Citations
700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ Readers

This Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)

Case Report

Etravirine Induced Severe Hypersensitivity Reaction and Fulminant Hepatitis: A Case Report and Review of the Literature

Linda Nabha1*, Gayle P. Balba1, Carmelita Tuazon2 and Princy N. Kumar1

1Division of Infectious Diseases, Georgetown University Hospital, Washington, D.C, USA

2Department of Medicine, George Washington University Hospital, Washington, D.C, USA

*Corresponding Author:
Linda Nabha
Division of Infectious Diseases
Georgetown University Hospital, Washington DC 20007
3800 Reservoir Road, NW, 5-PHC, USA
Tel: 202-444-0091
Fax: 1-877-665-8072
E-mail: [email protected]

Received Date: October 20, 2011; Accepted Date: January 06, 2012; Published Date: January 10, 2012

Citation: Nabha L, Balba GP, Tuazon C, Kumar PN (2012) Etravirine Induced Severe Hypersensitivity Reaction and Fulminant Hepatitis: A Case Report and Review of the Literature. J AIDS Clinic Res S2:005. doi:10.4172/2155-6113.S2-005

Copyright: © 2012 Nabha L, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.

Abstract

We report the first published case of etravirine induced hypersensitivity reaction leading to fulminant hepatic failure in a 49-year-old female patient with Human Immunodefi ciency Virus. She presented with a life threatening rash and end stage organ damage requiring intensive care unit supportive care. Liver biopsy supported the diagnosis of drug-induced hypersensitivity. The patient recovered after withdrawal of etravirine and the use of systemic corticosteroids. The authors describe etravirine drug hypersensitivity as a clinically important reaction and that early recognition can improve survival.

Keywords

Top